Alert archive / Florida / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 6, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 5, 2019, 3:59 PM EDT for Palm Beach County, Florida. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 5, 2019, 3:59 PM EDT (19:59 UTC)
- Expired
- May 5, 2019, 4:32 PM EDT
- In force
- 33 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Palm Beach County, FL
The radar
The Melbourne radar (KMLB), 137 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1180 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 838 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 48 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.9
The text
As transmitted.
613
WUUS52 KMFL 051959
SVRMFL
FLC099-052045-
/O.NEW.KMFL.SV.W.0006.190505T1959Z-190505T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Miami FL
359 PM EDT Sun May 5 2019
The National Weather Service in Miami has issued a
* Severe Thunderstorm Warning for...
North central Palm Beach County in southeastern Florida...
* Until 445 PM EDT.
* At 358 PM EDT, a severe thunderstorm was located near Canal Point,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Canal Point and Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Miami. You can also share your report with NWS Miami on
Facebook and Twitter.
&&
LAT...LON 2689 8023 2682 8058 2687 8064 2696 8055
2696 8028
TIME...MOT...LOC 1958Z 237DEG 18KT 2688 8054
HAIL...1.00IN
WIND...60MPH
$$
HVN2 follow-up statements
262
WWUS52 KMFL 052011
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
411 PM EDT Sun May 5 2019
FLC099-052045-
/O.CON.KMFL.SV.W.0006.000000T0000Z-190505T2045Z/
Palm Beach FL-
411 PM EDT Sun May 5 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR NORTH CENTRAL PALM BEACH COUNTY...
At 411 PM EDT, a severe thunderstorm was located 7 miles south of
Indiantown, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Caloosa.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
Miami. You can also share your report with NWS Miami on Facebook and
Twitter.
&&
LAT...LON 2689 8023 2684 8054 2689 8061 2696 8055
2696 8028
TIME...MOT...LOC 2011Z 237DEG 18KT 2692 8048
HAIL...1.00IN
WIND...60MPH
$$
HVN006
WWUS52 KMFL 052032
SVSMFL
Severe Weather Statement
National Weather Service Miami FL
432 PM EDT Sun May 5 2019
FLC099-052042-
/O.CAN.KMFL.SV.W.0006.000000T0000Z-190505T2045Z/
Palm Beach FL-
432 PM EDT Sun May 5 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL PALM BEACH
COUNTY IS CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore, the warning has been cancelled. However gusty winds are
still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Miami.
LAT...LON 2689 8023 2684 8054 2689 8061 2696 8055
2696 8028
TIME...MOT...LOC 2030Z 237DEG 18KT 2698 8038
$$
HVNWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 5, 1:45 PM EDT, 2 hours 14 minutes earlier.
Area forecast discussion, May 5, 1:45 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Miami FL 145 PM EDT Sun May 5 2019 .AVIATION... The main threat of sub-VFR being convection to develop over the interior later this afternoon and evening. A line of storms in the Gulf is nearing APF this afternoon. As the convection moves near the terminals, periods of MVFR are possible. If heavy rain were to directly impact a terminal, brief bouts of IFR/LIFR are possible. Conditions should improve to VFR overnight with another round of afternoon showers and storms possible again Monday afternoon with focus on the interior eastward. && .PREV DISCUSSION... /issued 1044 AM EDT Sun May 5 2019/ ..Strong to severe storms possible this afternoon and evening... UPDATE... Forecast continues on track for strong to severe storms this afternoon across portions of South Florida. The relative lack of cloud cover has allowed temperatures to climb this morning, with plenty of instability available to convection due to diurnal heating and the remnant boundaries from previous convection lingering over portions of the region available to provide localized sources of lift. The sea and lake breeze will be focus points for convection today which could tap into a supportive, cooler mid-level of the atmosphere to not only produce a damaging wind potential but also the potential of hail and tornadic activity today. Since boundary interactions will play a role in today's stronger convection, a logical target region will be the Lake Okeechobee region and portions of the east coast which remain highlighted in the marginal severe weather risk area in the Day 1 Outlook from the Storm Prediction Center. The region of Palm Beach County between the lake and Atlantic will be a particularly fertile ground for strong convection with the Storm Prediction Center's SSCRAM+HRRR Severe Weather Guidance tool capturing this well in the last several runs with highlighted areas of non-zero severe wind, severe hail, and tornado potentials. Zones were transmitted previously mainly to advance to the afternoon period with an updated Hazardous Weather Outlook issued to capture the details of this morning's convective outlook for the afternoon and evening. PREV DISCUSSION... /issued 427 AM EDT Sun May 5 2019/ DISCUSSION... TODAY AND TONIGHT: Weak shortwave trough is crossing the TN valley this morning into the Mid-Atlantic, taking with it a developing low pressure system and frontal boundary stretching across much of the southeast. The southern extent of this boundary is moving through the Panhandle this morning, and is expected to work its way into Central Florida into this afternoon as the ridge currently overhead retreats southward. Active weather pattern we've seen the past few days across South Florida will continue. West-southwest flow will be stronger than yesterday at 15 to 20kts, so storm motion should be a bit quicker than we've had. This is also about the point that the development of the Atlantic seabreeze may be in question. But its hard to bet against it not developing at all, and instead expect a more limited inland penetration. Expect early to mid afternoon development across the interior Gulf coast and inland areas as the Gulf breeze gets going and the front drops south, sliding east and clashing with the Atlantic breeze across the east coast as with the past few days. SPC has placed much of Palm Beach and Broward counties under a marginal risk for severe storms. The environment remains favorable for strong storms, with gusty winds, small hail, and heavy rainfall, mainly with the late day boundary collisions. MONDAY AND TUESDAY: Upper level flow flattens out and becomes more zonal as we start the workweek, slowing the forward progress of the frontal boundary. However, it is expected to continue to drift southwards through the day on Monday. Models are now are more aggressive building the ridge to our west across the Gulf, veering flow aloft more out of the northwest and giving the boundary enough momentum to potentially clear South Florida on Tuesday. Even if it doesn't, at this point it looks so diffuse with little moisture as to be somewhat of a moot point as a weather influence. With the front in the vicinity, and lingering deep moisture, coverage of showers and storms will remain relatively high on Monday. Steering flow out of the west will continue to limit the inland progress of the Atlantic seabreeze, placing the best rain chances along the east coast late in the afternoon with a boundary collision. Warming temperatures aloft, dry air filtering in behind the boundary, the falling apart of the front should result in much more limited coverage on Tuesday. Best coverage will likely favor the far southern interior south of I-75, where moisture will linger the longest. WEDNESDAY THROUGH FRIDAY: Mid to late week will be dominated by the western Atlantic ridge to our east in the low levels, with the building mid-upper level ridge across the Gulf of Mexico. Aloft, this will bring several days of northwesterly flow, gradually becoming northeasterly as we move into next weekend and the ridge center creeps closer to the state. The result will be a much drier and stable airmass than has been in place the past few days, bringing more seasonable pops in the scattered range each afternoon. While there doesn't look to be much of a surface reflection, models do show the passage of an upper level thermal trough Thursday and Friday, with temps aloft cooling to -10C to -12C. While coverage may not be extensive, this may bring a little more vigorous convection to end the week. MARINE...High pressure over the region on Sunday will bring light southeast winds early in the day, shifting to southwest in the afternoon as a front approaches the region. The front will wash out across the region by Tuesday, high pressure building and bring east flow to the latter part of the week. Both the Gulf and Atlantic seabreezes will develop during the afternoons with west- southwest winds with the Gulf breeze. The main boating concern will be the development of afternoon and evening storms each day. Steering flow will push activity off the Atlantic coast through Monday, with better coverage across inland waterways and Lake Okeechobee into midweek. && .PRELIMINARY POINT TEMPS/POPS... West Palm Beach 73 89 73 86 / 30 70 30 20 Fort Lauderdale 76 88 75 86 / 20 60 30 30 Miami 76 90 75 87 / 20 60 30 30 Naples 75 89 72 88 / 10 20 10 20 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && AVIATION...02/RAG
Hazardous weather outlook, May 5, 9:32 AM EDT, 6 hours 27 minutes before
Hazardous Weather Outlook for South Florida...UPDATED National Weather Service Miami FL 932 AM EDT Sun May 5 2019 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 060145- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 932 AM EDT Sun May 5 2019 ...Strong to severe storms possible this afternoon and evening... This hazardous weather outlook is for South Florida. .DAY ONE...TODAY AND TONIGHT Thunderstorms: Thunderstorms are possible across South Florida mainly during the afternoon and evening hours. The strongest storms could produce gusty winds, lightning, heavy rainfall, and hail. Funnel clouds are also possible with strong storms that develop today. Wind: The strongest thunderstorms could produce wind gusts up to 60 mph, mainly across Palm Beach County this afternoon. Hail: The stronger thunderstorms that develop today could produce hail up to the size of quarter dollars. Flooding: There is a reasonable threat of minor flooding of streets and poor drainage areas across the east coast metro areas. Waterspouts: There is a slight chance of waterspouts across the Atlantic and Lake Okeechobee waters. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY The chance of thunderstorms will continue through the early portion of the week. The primary hazards will be lightning, gusty winds, and locally heavy rainfall. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged to report high wind, hail, funnel clouds, and flooding to the National Weather Service forecast office in Miami. For more information, visit the National Weather Service in Miami website at www.weather.gov/miami. RAG
In the hours before
Special weather statement, May 5, 1:39 PM EDT, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Miami FL
139 PM EDT Sun May 5 2019
FLZ063-051830-
Glades FL-
139 PM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL GLADES COUNTY UNTIL
230 PM EDT...
* At 138 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm 7 miles northwest of Brighton
Seminole Reservation, or 10 miles north of Lakeport, moving
northeast at 20 mph.
* Small hail and winds in excess of 45 mph possible with this storm.
* This storm will remain over mainly rural areas of north central
Glades County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2700 8114 2708 8127 2712 8127 2712 8117
2721 8117 2721 8094
TIME...MOT...LOC 1738Z 211DEG 19KT 2712 8117
HVNSpecial weather statement, May 5, 2:28 PM EDT, 1 hour 31 minutes before
Special Weather Statement
National Weather Service Miami FL
228 PM EDT Sun May 5 2019
FLZ063-051915-
Glades FL-
228 PM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GLADES COUNTY UNTIL
315 PM EDT...
* At 227 PM EDT, National Weather Service meteorologists were
tracking a cluster of strong thunderstorms over Brighton Seminole
Reservation, or 9 miles west of Buckhead Ridge, moving northeast
at 20 mph.
* Small hail and winds in excess of 45 mph possible with these
storms.
* Locations impacted include...
Lakeport, Buckhead Ridge, Brighton Seminole Reservation and Okee
Tantie Recreation Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
If you can hear thunder, you are close enough to be struck! Seek a
safe shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
Persons participating in outdoor activities should seek sturdy
shelter until these storms pass. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2720 8094 2719 8091 2718 8091 2717 8090
2717 8088 2715 8087 2720 8083 2719 8081
2691 8113 2699 8129 2712 8119 2712 8117
2715 8117 2721 8113 2721 8094
TIME...MOT...LOC 1827Z 209DEG 16KT 2708 8102
HVNSpecial weather statement, May 5, 3:22 PM EDT, 37 minutes before
Special Weather Statement
National Weather Service Miami FL
322 PM EDT Sun May 5 2019
FLZ067-052000-
Inland Palm Beach County FL-
322 PM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PALM BEACH COUNTY
UNTIL 400 PM EDT...
* At 322 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Pahokee, moving northeast at
25 mph.
* Small hail and wind gusts of 50 to 55 mph possible with this storm.
* Locations impacted include...
Pahokee, Canal Point and Fremd Village-Padgett Island.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2702 8063 2696 8061 2696 8041 2688 8033
2671 8072 2681 8080 2691 8070 2698 8069
2702 8064
TIME...MOT...LOC 1922Z 236DEG 22KT 2684 8074
HVNLocal storm report, May 5, 3:30 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT SUN MAY 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 6 E BUCKHEAD RIDGE 27.14N 80.79W
05/05/2019 M48 MPH AMZ610 FL MESONET
THE SOUTH FLORIDA WATER MANAGEMENT DISTRICT L001 TOWER
ON THE NORTH SIDE OF LAKE OKEECHOBEE REPORTED A 42 KT/48
MPH WIND GUST AT 315 PM EDT.
&&
EVENT NUMBER MFL1900051
RAGSpecial weather statement, May 5, 3:46 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Miami FL
346 PM EDT Sun May 5 2019
FLZ067-068-052030-
Inland Palm Beach County FL-Metro Palm Beach County FL-
346 PM EDT Sun May 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PALM BEACH COUNTY
UNTIL 430 PM EDT...
* At 346 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Canal Point, moving northeast
at 35 mph.
* Small hail and wind gusts of 50 to 55 mph possible with this storm.
* Locations impacted include...
Palm Beach Gardens, Pahokee, Canal Point, Fremd Village-Padgett
Island, Caloosa and Jupiter Farms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Miami on Facebook and
Twitter.
Persons participating in outdoor activities should seek sturdy
shelter until this storm passes. Open shelters found in parks,
beaches, or golf courses offer no protection from the dangers of
lightning.
&&
LAT...LON 2690 8017 2670 8058 2687 8073 2696 8061
2696 8022
TIME...MOT...LOC 1946Z 235DEG 29KT 2685 8059
HVNLocal storm report, May 5, 3:52 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
352 PM EDT SUN MAY 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM MARINE TSTM WIND 11 SE BRIGHTON SEMINOLE 26.96N 80.94W
05/05/2019 M49 MPH AMZ610 FL MESONET
THE SOUTH FLORIDA WATER MANAGEMENT DISTRICT L005 TOWER
ON THE WEST SIDE OF LAKE OKEECHOBEE REPORTED A 43 KT/49
MPH WIND GUST AT 315 PM EDT.
&&
EVENT NUMBER MFL1900052
RAGThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 5, 1:39 PM EDT | Special Weather Statement | MFL | Glades | 51 min |
| May 5, 2:28 PM EDT | Special Weather Statement | MFL | Glades | 47 min |
| May 5, 2:58 PM EDT | Special Marine Warning | MFL | 62 min | |
| May 5, 3:22 PM EDT | Special Weather Statement | MFL | Palm Beach | 38 min |
| May 5, 3:46 PM EDT | Special Weather Statement | MFL | Palm Beach | 44 min |
| May 5, 4:05 PM EDT | Special Weather Statement | MFL | Broward, Palm Beach | 55 min |
| May 5, 4:20 PM EDT | Special Marine Warning | MFL | 115 min | |
| May 5, 4:27 PM EDT | Special Weather Statement | MFL | Palm Beach | 18 min |
| May 5, 4:39 PM EDT | Special Weather Statement | MFL | Palm Beach | 21 min |
| May 5, 4:53 PM EDT | Special Weather Statement | MFL | Broward | 52 min |
| May 5, 6:10 PM EDT | Special Weather Statement | MFL | Miami-Dade | 35 min |
| May 5, 6:13 PM EDT | Special Marine Warning | MFL | 47 min | |
| May 5, 6:26 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 4 hr |
| May 5, 6:28 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 47 min |
| May 5, 6:41 PM EDT | Special Weather Statement | MFL | Miami-Dade | 64 min |
| May 5, 6:58 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 4 hr |
| May 5, 7:05 PM EDT | Special Marine Warning | MFL | 55 min | |
| May 5, 7:39 PM EDT | Special Weather Statement | MFL | Miami-Dade | 66 min |
| May 5, 7:51 PM EDT | Special Marine Warning | MFL | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.